I have combination migraines with daily cluster headaches. I have tried many treatments, but Topamax is the one that works best. Due to a recent flare-up in my headaches, I am taking this prescription again after 5 years of being off it. I am currently taking 25mg at night. I have only been taking it for one week, but I've begun spotting.
I am also taking YAZ oral contraceptive. I have converns - is this an indication that my oral contraceptive is not working? Also, I am supposed to be increasing my dose to 50 mg per day, will the spotting get worse? I'm wondering if I should wait one menstral cycle and see if the symptoms improve, or if maybe the combination of Topamax and Yaz is not going to work for me.
Thanks for writing in.
Topamax has been known to cause intermenstrual bleeding, spotting, heavy periods and hot flashes in women. Topamax interferes with the action of YAZ especially in doses like 200 mg per day and it is advisable not to take the two together and opt for another method of contraception like condoms and non hormonal IUDs.
Please do this only after discussing this in detail with your OBGYN.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.